# SDR CA120713005

- Difficulty date: July 10, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Cessna 172S
- Engine: Lyc IO360L2A
- Propeller: Mcauly 1A170E
- System (JASC): 3457 · Global Positioning System
- Part: Gps
- Part number: ASABOVE
- Condition: Failed
- Part time: 8,150 hours
- Stage of operation: TX
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: D

## Discrepancy

(CAN) PILOT TAXIED OUT AND DURING RUNUP PILOT NOTICED SMOKE COMING FROM TOP OF RADIO STACK.  PILOT SHUTDOWN ACFT, AND MAINTENANCE PERSONNEL FOUND THAT THE GPS UNIT WAS THE SMOKING RADIO.  GPS UNIT REPLACED WITH SERVICEABLE UNIT.
